Alert archive / Tennessee / Special Weather Statements in 2021
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at May 28, 2021, 12:26 AM CDT for Lawrence County, Lewis County, Wayne County, Tennessee. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2021, 12:26 AM CDT (05:26 UTC)
- Expired
- May 28, 2021, 1:15 AM CDT
- In force
- 49 min
- Issued by
- NWS Nashville, TN
Counties Lawrence County, TN, Lewis County, TN, Wayne County, TN
The radar
The Nashville radar (KOHX), 120 km from the middle of the area, began a volume at 05:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 5.4 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 438 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1332 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
888
WWUS84 KOHX 280526
SPSOHX
Special Weather Statement
National Weather Service Nashville TN
1226 AM CDT Fri May 28 2021
TNZ058-093-094-280615-
Lawrence TN-Wayne TN-Lewis TN-
1226 AM CDT Fri May 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR LEWIS...NORTHEASTERN WAYNE AND
NORTHERN LAWRENCE COUNTIES UNTIL 115 AM CDT...
At 1226 AM CDT, Doppler radar was tracking a strong thunderstorm near
Waynesboro, moving east at 35 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Lawrenceburg, Hohenwald, Waynesboro, Summertown, Ethridge,
Gordonsburg, Henryville and Leoma.
LAT...LON 3547 8783 3549 8775 3548 8772 3550 8771
3551 8769 3555 8769 3556 8765 3561 8735
3557 8734 3557 8732 3555 8732 3555 8729
3550 8727 3550 8728 3544 8729 3543 8723
3541 8722 3529 8723 3515 8722 3521 8786
TIME...MOT...LOC 0526Z 266DEG 30KT 3542 8773
$$
27What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at May 27, 10:16 PM CDT, 2 hours 10 minutes earlier.
Area forecast discussion, May 27, 10:16 PM CDT, 2 hours 10 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1016 PM CDT Thu May 27 2021 .UPDATE... FOR EVENING DISCUSSION. && .DISCUSSION... Line of showers/storms continues to approach our northwest late this evening. The overall tone has been a weakening one, and that is expected to continue as it moves further into the mid-state. We could see some gusty wind across of northwest over the next few hours but that should be the extent for severe threat for tonight. The next chance of strong/severe storms after that looks like early afternoon Friday, mainly east of I-65. This band however will move over to the plateau through the night, but become much more scattered in the process. Forecast trends at this point look good. Realigned pops a bit for incoming pcpn, but kept temps the same. && .AVIATION... 00Z TAF DISCUSSION. VFR will continue thru 05z-06z before SHRA/TSRA move toward CKV/BNA/MQY. Uncertainty remains on the eastward extent of activity, so CSV may not experience as many impacts overnight. CIGs will likely become MVFR at times. Redevelopment of SHRA/TSRA is expected after 16z at BNA/MQY/CSV, lasting thru the TAF. Any TSRA could reduce VIS/CIG to MVFR/IFR. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......07 AVIATION........Schaper
Hazardous weather outlook, May 27, 5:00 AM CDT, 19 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 500 AM CDT Thu May 27 2021 TNZ005>011-023>034-056>066-075-077>080-093>095-281000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 500 AM CDT Thu May 27 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. Dense fog will remain possible this morning, and a Dense Fog Advisory is in effect until 9 am for the entire mid state. Isolated thunderstorms will be possible today, mainly during the late morning and afternoon on the Plateau. Additional showers and thunderstorms will move in overnight in the northwest, with a couple of storms possibly becoming strong with gusty winds and heavy rain. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. More widespread showers and thunderstorms are expected Friday morning through the afternoon hours. A couple of storms could be strong to severe, especially Friday morning into the late afternoon. Any severe storms that do develop could produce damaging winds and heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. 06
In the hours before
Special weather statement, May 27, 9:49 PM CDT, 2 hours 37 minutes before
Special Weather Statement
National Weather Service Nashville TN
949 PM CDT Thu May 27 2021
TNZ005-006-023-024-280330-
Stewart TN-Humphreys TN-Montgomery TN-Houston TN-
949 PM CDT Thu May 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MONTGOMERY...
SOUTHERN STEWART...HOUSTON AND NORTHERN HUMPHREYS COUNTIES UNTIL 1030
PM CDT...
At 949 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Dover to 6 miles east of Vale. Movement
was east at 30 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Waverly, Camden, Dover, Erin, New Johnsonville, McEwen, Tennessee
Ridge, Cumberland City, Houston County Airport, Indian Mound and
Palmyra.
LAT...LON 3651 8793 3650 8741 3600 8771 3602 8800
3605 8799 3613 8792 3617 8792 3622 8795
3626 8794 3631 8796 3639 8801
TIME...MOT...LOC 0249Z 269DEG 26KT 3643 8793 3610 8815
SchaperSpecial weather statement, May 27, 11:38 PM CDT, 48 minutes before
Special Weather Statement
National Weather Service Nashville TN
1138 PM CDT Thu May 27 2021
TNZ056-093-280530-
Wayne TN-Perry TN-
1138 PM CDT Thu May 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR WAYNE AND PERRY COUNTIES UNTIL
1230 AM CDT...
At 1138 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Decaturville, or 16 miles north of Savannah, moving
east at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Waynesboro, Linden, Collinwood, Clifton, Lobelville, Mousetail
Landing State Park, Flatwoods and Lutts.
LAT...LON 3545 8804 3551 8798 3561 8803 3568 8802
3576 8773 3570 8771 3570 8774 3566 8774
3563 8768 3556 8766 3555 8769 3548 8772
3547 8765 3540 8761 3509 8759 3508 8798
3529 8798 3530 8802 3537 8802 3541 8797
TIME...MOT...LOC 0438Z 248DEG 27KT 3545 8813
27Special weather statement, May 28, 12:26 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
1226 AM CDT Fri May 28 2021
TNZ058-093-094-280615-
Lawrence TN-Wayne TN-Lewis TN-
1226 AM CDT Fri May 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR LEWIS...NORTHEASTERN WAYNE AND
NORTHERN LAWRENCE COUNTIES UNTIL 115 AM CDT...
At 1226 AM CDT, Doppler radar was tracking a strong thunderstorm near
Waynesboro, moving east at 35 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Lawrenceburg, Hohenwald, Waynesboro, Summertown, Ethridge,
Gordonsburg, Henryville and Leoma.
LAT...LON 3547 8783 3549 8775 3548 8772 3550 8771
3551 8769 3555 8769 3556 8765 3561 8735
3557 8734 3557 8732 3555 8732 3555 8729
3550 8727 3550 8728 3544 8729 3543 8723
3541 8722 3529 8723 3515 8722 3521 8786
TIME...MOT...LOC 0526Z 266DEG 30KT 3542 8773
27The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 9:49 PM CDT | Special Weather Statement | OHX | Houston, Humphreys, Stewart | 41 min |
| May 27, 11:38 PM CDT | Special Weather Statement | OHX | Perry, Wayne | 52 min |
| May 27, 11:50 PM CDT | Severe Thunderstorm Warning | OHX | Lewis, Perry, Wayne | 40 min |
| May 28, 12:25 PM CDT | Special Weather Statement | OHX | DeKalb | 50 min |
| May 28, 1:00 PM CDT | Special Weather Statement | OHX | Fentress, Overton, Putnam | 45 min |
| May 28, 1:15 PM CDT | Tornado Warning | OHX | Fentress, Overton, Putnam | 30 min |
Nearby
Special Weather Statements in Tennessee, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.